Alert archive / Florida / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 128, NWS Jacksonville, FL

June 19, 2001Marion County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 19, 2001, 5:15 PM EDT for Marion County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 19, 2001, 5:15 PM EDT (21:15 UTC)
Expired
Jun 19, 2001, 6:00 PM EDT
In force
45 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Marion County, FL

The radar

The Jacksonville radar (KJAX), 146 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2001-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1247 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2001-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1247 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
711 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:50 PM EDT, 2 hours 25 minutes earlier.

Area forecast discussion, Jun 19, 2:50 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
250 PM EDT TUE JUN 19 2001

CURRENTLY...RADAR INDICATE THAT CONVECTION IS BEGINNING TO FIRE OVER
THE SOUTHEAST GEORGIA/NORTHEAST FLORIDA AREA. THE STORMS ARE SLOW
MOVERS SO THE GREATEST THREAT AT THIS TIME APPEAR TO BE HEAVY RAIN
AND DANGEROUS LIGHTNING. A SURFACE RIDGE AXES WILL REMAIN NORTH OF
THE AREA AND KEEP AN EASTERLY FLOW ACROSS THE AREA THROUGH
WEDNESDAY...THEN DROP SLOWLY SOUTH OF THE AREA BY FRIDAY. A COLD
FRONT WILL APPROACH THE AREA ON FRIDAY...AND DROP SOUTH ACROSS THE
AREA SATURDAY. THE FRONT SHOULD THEN DISSIPATE ACROSS THE AREA
SUNDAY OR MONDAY.

WILL GO WITH MORE OF THE SAME FOR THIS PACKAGE WITH MAINLY AFTERNOON
AND EVENING THUNDERSTORMS THROUGH THE WEEKEND. MAY HAVE TO INCREASE
POPS FOR SATURDAY...HOWEVER THAT IS IN THE EXTENDED SO NOT A PROBLEM
AT THIS TIME.

PRELIM
AMG 70/92/71/90 3434
SSI 72/85/73/85 3323
JAX 70/88/71/89 3434
GNV 67/90/69/88 3435 33

.JAX...
.FL...NONE.
.GA...NONE.

SCOTT

In the hours before

Special weather statement, Jun 19, 11:55 AM EDT, 5 hours 20 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-192200-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1155 AM EDT TUE JUN 19 2001

...SCATTERED THUNDERSTORMS THIS AFTERNOON...
...CHANCE OF RIP CURRENTS AT THE AREA BEACHES...

SUFFICIENT ATMOSPHERIC INSTABILITY AND MOISTURE CONTENT WILL ENABLE
THUNDERSTORMS TO DEVELOP AGAIN TODAY. THE MAIN HAZARDS FROM THE
THUNDERSTORMS WILL BE PERIODS OF HEAVY RAINFALL AND FREQUENT CLOUD
TO GROUND LIGHTNING. SMALL HAIL AND STRONG GUSTY WINDS MAY ALSO
ACCOMPANY A FEW STORMS. ACTIVITY WILL DEVELOP OVER GEORGIA EARLY
THIS AFTERNOON...WITH ACTIVITY SLOWER TO DEVELOP OVER FLORIDA.
STORMS WILL DRIFT SLOWLY AND ERRATICALLY...MAINLY TO THE NORTH.

MOST STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS...SO SPOTTER
ACTIVATION IS NOT EXPECTED TODAY.

IN ADDITION...EASTERLY WINDS OF 10 TO 15 MPH ALONG THE COAST WILL
PRODUCE A GREATER THAN NORMAL THREAT OF RIP CURRENTS AT AREA
BEACHES. THE GREATEST THREAT OF RIP CURRENTS WILL BE EARLY THIS
AFTERNOON.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CARROLL

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 1:20 PM EDTSevere Thunderstorm WarningJAXSaint Johns40 min
Jun 19, 6:43 PM EDTSevere Thunderstorm WarningJAXBradford, Clay47 min

Nearby

Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.